Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 70, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2007, 4:35 PM CDT for Overton County, Tennessee. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 23, 2007, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Overton County, TN
The radar
The Nashville radar (KOHX), 106 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:58 PM CDT | HAIL 0.75 | 7 Wnw Livingston, TN | PENNY SIZE HAIL REPORTED IN HILHAM IN OVERTON COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 555 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 232135 SVROHX TNC133-232200- /O.NEW.KOHX.SV.W.0070.070623T2135Z-070623T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 435 PM CDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OVERTON COUNTY IN TENNESSEE... THIS INCLUDES THE CITY OF LIVINGSTON... * UNTIL 500 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LIVINGSTON...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LIVINGSTON BY 455 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3642 8556 3624 8551 3629 8512 3651 8518 $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 23, 3:08 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 308 PM CDT SAT JUN 23 2007 .SHORT TERM...WEAK QUASI-STATIONARY FRONT REMAINED DRAPED OVER THE TENNESSEE VALLEY THIS AFTERNOON, EXTENDING FROM NEAR PADUCAH TO JUST NORTH OF BOWLING GREEN. BAND OF MOIST UNSTABLE AIR, ALONG AND JUST SOUTH OF THE FRONT, PROVIDED A GOOD BREEDING GROUND FOR ISOLATED TO SCATTERED THUNDERSTORMS. BY MID AFTERNOON, THERE WERE INDICATIONS THAT THE FRONT WAS LIFTING BACK TO THE NORTH AS A WARM FRONT, WITH THE MAIN AREA OF THUNDERSTORMS LIFTING NORTHWARD ACROSS THE MID STATE AS WELL. BY 230 PM, MOST THUNDERSTORMS WERE OCCURRING NORTH OF A LINE FROM SPRINGFIELD, TO NASHVILLE TO TULLAHOMA, AND WILL PROBABLY KEEP A CHANCE FOR THUNDERSTORMS THROUGH THE EVENING HOURS OVER ABOUT THE NORTHEASTERN ONE THIRD OF OUR FORECAST AREA. WILL ONLY GO WITH A SLIGHT CHANCE ELSEWHERE. BY SUNRISE SUNDAY, EXPECT BAND OF DEEPEST ATMOSPHERIC MOISTURE TO EXTEND FROM NORTHEASTERN ARKANSAS UP ACROSS THE OHIO RIVER VALLEY AND EXTREME NORTHWESTERN MIDDLE TENNESSEE. THUS, WILL KEEP AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT IN THE CLARKSVILLE-DOVER AREA, BUT MAINLY EVENING STORMS ELSEWHERE. EXPECT ANOTHER ROUND OF ISOLATED TO SCATTERED MAINLY AFTERNOON THUNDERSTORMS ON SUNDAY, WITH THE BEST CHANCE ACROSS OUR NORTHERN COUNTIES. HIGH PRESSURE STRENGTHENS ACROSS THE REGION ON MONDAY AND TUESDAY, AS THE BAND OF DEEP ATMOSPHERIC MOISTURE LIFTS NORTH OF THE MID STATE. THUS, WILL ONLY GO WITH THE POSSIBILITY FOR ISOLATED AFTERNOON THUNDERSTORMS THOSE TWO DAYS. .LONG TERM...HIGH PRESSURE PREVAILS WEDNESDAY AND THURSDAY. HOWEVER, GFS PUSHES A COLD FRONT THROUGH OUR AREA LATE IN THE WEEK AND BRINGS AN INCREASED CHANCE FOR THUNDERSTORMS BY THURSDAY NIGHT. SYNOPTIC PATTERN MODIFIES TO PRODUCE A DEEPENING EAST COAST TROUGH WITH A STRONG RIDGE ACROSS THE PLAINS STATES. IF THIS OCCURS WE SHOULD DEFINITELY GET A COLD FRONTAL PASSAGE. HOWEVER, AS THEY SAY, TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 66 88 67 93 / 20 30 30 10 CLARKSVILLE 66 87 65 90 / 20 30 30 10 CROSSVILLE 62 87 63 87 / 40 30 30 10 COLUMBIA 66 89 67 92 / 20 20 20 10 LAWRENCEBURG 65 90 67 92 / 20 20 20 10 WAVERLY 66 88 66 91 / 20 30 30 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 19
Hazardous weather outlook, Jun 23, 5:16 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 516 AM CDT SAT JUN 23 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-241030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 516 AM CDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. 31
In the hours before
Special weather statement, Jun 23, 1:29 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 129 PM CDT SAT JUN 23 2007 TNZ007-026-231915- CHEATHAM-ROBERTSON- 129 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM AND ROBERTSON COUNTIES... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ASHLAND CITY...MOVING EAST AT 20 MPH. PEOPLE IN NORTHERN CHEATHAM AND SOUTHWESTERN ROBERTSON COUNTIES... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
Special weather statement, Jun 23, 2:31 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 231 PM CDT SAT JUN 23 2007 TNZ006-232030- MONTGOMERY- 231 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MONTGOMERY COUNTY... AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF FORT CAMPBELL...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... CLARKSVILLE BY 310 PM CDT. PEOPLE IN WESTERN MONTGOMERY COUNTY...INCLUDING THE CITY OF CLARKSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
Special weather statement, Jun 23, 2:44 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 244 PM CDT SAT JUN 23 2007 TNZ028-232045- WILSON- 244 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING WILSON COUNTY... AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WATERTOWN...OR 11 MILES SOUTHEAST OF LEBANON...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION...DANGEROUS CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. STEIGERWALDT
Special weather statement, Jun 23, 3:27 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 327 PM CDT SAT JUN 23 2007 TNZ009-010-232100- CLAY-MACON- 327 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CLAY AND MACON COUNTIES... AT 322 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED BOILING SPRINGS...OR 8 MILES NORTHEAST OF LAFAYETTE...MOVING EAST AT 15 MPH. PEOPLE IN EASTERN MACON AND NORTHWESTERN CLAY COUNTIES...INCLUDING THE CITY OF RED BOILING SPRINGS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. STEIGERWALDT
Local storm report, Jun 23, 3:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND DMG WARTRACE 35.53N 86.33W
06/23/2007 BEDFORD TN PUBLIC
2 TREES DOWN
&&
STEIGERWALDTSpecial weather statement, Jun 23, 4:33 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT SAT JUN 23 2007 TNZ033-232200- OVERTON- 433 PM CDT SAT JUN 23 2007 ...A STRONG THUNDERSTORM WAS AFFECTING OVERTON COUNTY... AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF LIVINGSTON...MOVING EAST AT 15 MPH. SMALL HAIL WITH WINDS 30 TO 40 MPH AND BRIEF HEAVY RAINFALL ARE EXPECTED WITH THIS STORM. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:06 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 24 min |
| Jun 23, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 28 min |
| Jun 23, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee | 28 min |
| Jun 23, 1:37 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 23 min |
| Jun 23, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 35 min |
| Jun 23, 6:25 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.